MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF2525C96TU
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of an aortic ulcer.It was reported that during the index procedure prior to use of the device in the patient, the physician elected to modify the device on the back table, reducing the length of the stent graft by one stent ring.The delivery system sheath was retracted to expose the stent graft, and suture ties were applied to keep the stent graft from expanding.The distal stent ring was removed using an eye cautery to cut the material.The sheath was then advanced back over the stent graft, and the sutures holding the stent graft in place were cut as the sheath progressed.At this point, a snapping sound was heard by the physician and a split was noted on the proximal delivery system sheath, near the ro marker band.The physician then inserted the modified device via an 18 fr non-medtronic sheath to avoid having the split device move up through t he aorta.The stent graft was then successfully implanted in an infra-renal position with no complications.The device delivery system was then removed through the 18 fr sheath.As per the physician, the cause of the event could not be determined.The physician did not allege any malfunctions or deficiencies with the device, because they knew they were working off-label.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8522198
Report Number2953200-2019-00520
Device Sequence Number13924471
Product Code MIH
UDI-Device Identifier00763000100551
UDI-Public00763000100551
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model NumberVNMF2525C96TU
Device Catalogue NumberVNMF2525C96TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR